I just need to rant.. I've got epilepsy and my meds just don't want tooo work!! I've got tormor in my eye where I landed in a table leg I also chipped my skull! I have 3 broken bones in one hand and a broken food and cut grazes and bruises all over my body. I've had this from I was a kid!! I'm currently on keppra 3000mg and i'm starting too give up i can't go anywhere with out hurting myself!! AHHHHHA rant over.

3 Replies

  • Where are you based? Hope you are being assessed and evaluated by a good Neurologist. I could have been of some help if you are in Bangalore.

    It is not clear whether you are a diabetic? If so, I would suggest you undergo diabetic retinopathy (eyes) and neuropathy (nerves and movement) at a reliable and reputed institution under proper care.

    Ayurveda also claims to have effective remedies, but then again, the practioner has to be knowledgeable.

    With best wishes,

  • I don't think i'm diabetic, and i see my neurologist once every 6 months ish.. as no point seeing all the time as not long enough too know if my tablets are working, I don't know what triggers them or anything, my memory is beyond a joke, i've been known too forget i've got epilepsy. I don't even know where too start too try and improve that :(

  • Hi, Have you seen your neurologist lately, because if your seizures are getting worse or there has been a change in the frequency of them, you may need and additional medication alongside the Keppra. I take 2500mg of Keppra daily and rather than put me on maximum dose (which you are currently on) he added in Lamotrigene which I take 200mg daily in addition to the Keppra.

    If you've suffered from this since you were a kid then you are probably aware of what follows but is worth thinking about.

    Have you started to take a new medication or any other medications that may have changed either from branded to generic or different absorption type? I recently had a blood pressure medication changed from branded (Amlostin) to generic and this triggered 2 seizures and one blackout within 4 hours of taking the first tablet. The only differences that I and the pharmacist could find was that the generic was a 'besilate' not a 'maleate' which apparently are just different ways to get the body to take up the same active ingredient and have since been changed back to a generic 'maleate' and had no more issues.

    Apparently this was an extremely rare occurrence and was probably something specific to myself because I've not seen or heard of a similar reaction from others on any of the forums.

    Also some over the counter and herbal remedies can interfere with the effectiveness of seizure medications. I always check with the pharmacist (NOT the counter assistant) before buying stuff.

    This also gives me a thought in that is it actually Keppra which is a 'Branded' drug or are you being issued a generic levetiracetam. A chat with your pharmacist might help as from, my experience, neurologist appointments or finding local doctors or nurses with a good knowledge of epilepsy are very hard to come by, especially in some areas of the UK.

    Hope this is of some help to you.